# SDR 95ZZZX1689

- Difficulty date: March 17, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N90SP
- Make and model: Bell 206A
- Aircraft serial: 583
- System (JASC): 6300 · Main Rotor Drive System
- Part: Spring
- Part number: 206040106001
- Condition: Broken
- Location: Fwd D/S Coupling
- Component: 20604001510
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, MECHANIC FOUND GREASE LEAKAGE FROM THE FORWARD COUPLING OF MAIN DRIVE SHAFT.  AT DISASSEMBLY FOR REPAIR, THE COUPLING SPRING WAS FOUND IN 16 PIECES AND HAD WORN THROUGH THE END CAP (CAUSING GREASE LEAKAGE).  THE BROKEN SPRING HAD WORN INTO THE INNER COUPLING AND ATTACHING HARDWARE RENDERING THESE PARTS UNSERVICEABLE.  THERE WAS NO OVERTEMP INDICATION AND NO UNUSUAL REPORTS FROM THE PILOT.  THIS SPRING HAS NO LIFE LIMIT AND MAY HAVE FAILED DUE TO FATIGUE.  THE DRIVE SHAFT IS INSPECTED AT 12 MO/600-HOUR INTERVALS.  THE SUBJECT SPRING IS UTILIZED ON A VARIETY OF BELL HELICOPTER 206 AIRCRAFT.
